MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported the patient's left knee was revised.Original patient complaint was pain and limb length discrepancy.It was found intra-operatively, then confirmed in a pre-operative x-ray (after the patient was opened) that the lateral condyle of the femoral component was broken.Patient's entire knee was converted to a competitor construct.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed via product evaluation.Method & results: product evaluation and results: visual inspection of the returned device noted the following: the femoral component and stem were returned in the assembled condition.The fractured condyle was examined further using a scanning electron microscope sem.Macroscopic surface features indicate that the fracture initiated on the proximal surface and propagated toward the articulating surface.Material analysis of the returned device noted the following: the femoral component fractured in fatigue with the fracture propagating towards the articulating surface.Damage present on the articulating surface of the tibial insert is consistent with burnishing, scratching, and third body indentations.Eds showed that the femoral component was consistent with astm f75 which is consistent with the drawing.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.Clinician review: a review of the provided medical information by a clinical consultant indicated: the event cannot be confirmed based on the information provided the ap x-ray is distorted and a fracture of the implant cannot be seen.The tibial implant does appear to have loosening.To determine root cause and or confirm the event the following data would be helpful revised/removed implant for inspection operative note x-rays without distortion product history review: review of the device history records indicate 4 devices were manufactured and accepted into final stock on 11/14/2017 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: material analysis of the returned device noted the following: the femoral component fractured in fatigue with the fracture propagating towards the articulating surface.Damage present on the articulating surface of the tibial insert is consistent with burnishing, scratching, and third body indentations.Eds showed that the femoral component was consistent with astm f75 which is consistent with the drawing.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH KNEE FEM M LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10533716
Report Number0002249697-2020-01878
Device Sequence Number2410507
Product Code KRO
UDI-Device Identifier07613327045154
UDI-Public07613327045154
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number6481-1-120
Device Catalogue Number64811120
Device Lot NumberC2A4B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR